Hi everyone, thanks for the add. I'm 20 years old and live in the UK.
I've been on Cerelle (mini pill) for three years. I was prescribed it to help prevent severe migraines before my period. For the first two years, it worked wonders. My periods stopped completely, my migraines dramatically improved, and I had no negative side effects whatsoever. Yay!
However, about a year ago, my periods suddenly returned. I wasn't too concerned at first, as they were fairly light, lasted only a couple of days, and were manageable. However, for the past six months or so, my periods have started to last a loooong time. Three/four, or even five weeks is not unusual. It may stop for a couple of days, a week if I'm lucky, but it always comes back. Sometimes it's very heavy, sometimes it's just light spotting (but it's usually heavy), but I'm bleeding almost all of the time. Whereas most women are bleeding one week of out four, I'm NOT bleeding one week out of four! It's getting quite depressing, and I've lost count of the number of pairs of underwear I've ruined, and the number of times I've had to wash my bedsheets because I've leaked during the night, even if I've worn two or three pads to bed.
I've got the doctor's tomorrow, but I'm wondering if it's normal to suddenly develop side effects from the mini pill, even if you'd been taking it for several years and had no side effects?
I have a family history of endometriosis, both my mother and grandmother had it, which is making me concerned that I might have it. My acne has also gotten noticeably worse in recent months, and I've noticed I've developed hairs on my chin. Very fine and light ones, but hairs nonetheless.
Could it be that my body just doesn't like the mini pill anymore? I've been on the same brand and dose for three years.